MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE BURETTE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE BURETTE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10015012
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the tubing had a large bubble near the filter, and when the tubing was disconnected, the tpn backflowed.One sample of material 10015012, lot number unknown, was returned.Upon initial visual examination, the set had no defects or abnormalities.The set was set to run tapwater at 125 ml/hr for 1 hour, in order to test the air inline and backflow issue.The issue was unable to be replicated.After priming, the set ran without issue.The complaint of air in line could not be verified.The root cause for the issue is unknown without a replicated failure.There are possible root causes related to the tpn and filter relationship, however that should not arise after just 2 hours of infusion, the only potential issues are with day long infusions.The supplier of the filter has been notified of the failure.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
It was reported that bd alaris pump module smartsite burette infusion set had air in line the following information was received by the initial reporter with the following verbatim.Tpn line air alarm with large volume past pump x2 within 2 hours of fixing air alarms.Rn noted a large bubble near filter and elected to disconnect and prime line to remove.Once disconnected and unclamped fluid went in opposite direction, against gravity and natural movement back into buretrol - causing tubing to be full of air at the bottom of the line and fluid would not move down despite positioning attempts to assist gravity.Rn replaced tubing with set from new bag of sets in cardiac supply room.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE BURETTE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21649441
Report Number9616066-2025-00589
Device Sequence Number9276403
Product Code FPA
UDI-Device Identifier10885403233951
UDI-Public(01)10885403233951
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10015012
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown